Detoxing - Fentanyl with Loperamide...my hell, my life. - Part 15

By lostlygirl · Nov 19, 2014 · ·
  1. What is this whole process teaching me spiritually? What is my soul learning from, and what does it need in this?

    It's almost a spiritual journey of letting go, of embracing change, of spiritual self atonement and acceptance.

    How do I honour that?

    lostlygirl added 43 Minutes and 45 Seconds later...

    JD, we must have been simultaneously posting, lol!

    Yes, it SUCKS. You are right, it sucks big time. We talked about suboxone, but he doesn't think that's a good option because I have tapered so well from fentanyl in the past.

    Whether I quit abruptly, or use Loperamide or Fentanyl I'm looking at least 7-10 months.

    If I quit abruptly then I am most likely going to have a severe case of PAWS for about a year, maybe longer. I could use Kratom or gabardine but may end up with an addiction to those by the time I am done. I cannot take clonidine because I have naturally low blood pressure (110/60).

    If I go the Loperamide route it will take about 7-10 months with possible cardiac risks, but my head is clear. My doctor doesn't recommend it and cannot monitor treatment or progress. I would also be taking a very important person out of the loop. I really like the idea of a clear head. Its been nice to think. :). It it wasn't for the unknown then there is no question that this is the route I would use. I am kinda (very) frustrated that no studies have been done on it given how well documented it is in helping withdrawals.

    If I use Fentanyl then I am numb and my head is foggy (although constantly decreasing will lessen both). I am also not as motivated when on it. I also run the risk of abusing it. On the positive side I would have very few, if any withdrawal symptoms and lessen the chances of developing PAWS.

    With a slow taper off Fentanyl then I also have time to get my body healthy, exercise, and address any pain issues that arise. I would see my Dr monthly as opposed to every three months. He can adjust the dosage and either speed up or slow down the taper as necessary. I would be taking out the guess work in all of this.

    Ugh. I'm just so sick of being numb. I am done with this. I figure I have a day or so to decide before I run the risk of severe withdrawals returning with the fentanyl use.

    I think you are right that my tolerance has dropped. Maybe I can get by with just 25 mcg/hr and taper from there. That would be nice.

    We are in a tough predicament, my friend. But we will find out way out. Just maybe not on the timetable we wanted.

    Hugs

    xxxooo

    lostlygirl added 11 Minutes and 33 Seconds later...

    On the good side I have put on almost 4 lbs and now weigh 100.9!! Woo hoo!! (Between 105 -110 is ideal for me, I have tiny bones)

    lostlygirl added 154 Minutes and 40 Seconds later...

    I just put the patch back on, half this time, but I am really conflicted. I just don't think I am doing the right thing for me.

    Bloody fucking hell, this is hard. I just don't know what to do. I feel like I should start on the loperamide a few more weeks and re evaluate. Shit, shit, shit.

    Ugh. I just don't know what to do. I don't have my dr's support in using the loperamide. I usually always follow his advice, I think he really has my best interest at heart.

    I have to decide soon, because otherwise I will quickly loose the benefits of these last 13 days and I will have to start back at day one.

    I honestly and truthfully don't feel like I am going to get PAWS, I really don't. I think I would be fine. I can't do cold turkey, it would be a very selfish choice with 5 kids at home and coming into the holiday season. I might be able to jump off in Jan, though.

    Shit, shit, shit.

    I have to run to a meeting so I have to put off thinking about this for a few hours. Any advice would be welcome.

Comments

  1. Jungledog
    LG,

    Suboxone most certainly is an option just not one your doctor wants to use. Why? Probably because using it for pain is off label. Does he know you were abusing the Fentanyl? If he did, the conversation may have been different.

    Can you trust yourself to not abuse the Fentanyl while tapering for 10 long months? I am pretty damn sure I could not safely have oxycodone in my house just yet. If you think you can, then it safest option. The reality is you will still have withdrawal at the end all over again although should be less severe and although PAWS is more pronounced if you jump off your doctor cannot possibly guarantee that you will have no or less PAWS with the taper. There are many unknowns and you have been taking it for a very long time.

    Acquiring a kratom addiction is highly fucking unlikely in my humble opinion. Kratom and Fentanyl are like comparing a toy plane with a real jumbo jet. After years of higher level opiates, I get no high from kratom. It keeps me "well" which means it keeps me from dying but hardly makes me feel great. I think this is going to be my method because my mind is clear on it and ultimately I trust plants over shit made in a lab. I am not going to take 6 months. My plan is to wean .5-1 tsp per week. It is slower but I know myself and will have no patience with long term tapering. And as I said, while PAWS may be lessened by tapering, there is just no way to know if that will be the result you get. I am willing to see what happens. If I really can't tolerate living on kratom, I will consider suboxone.

    Loperamide for months is again in my opinion not wise without at least the protection of a betablocker. While I have considered this for myself, I agree with your doctor that it would be unethical of me to suggest others do this. It is risky and there are multiple case studies showing what this shit at high doses can do.

    The decision is difficult. Think it out. Hugs, JD
To make a comment simply sign up and become a member!